MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310060
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that unstable speed occurred.The target lesion was located in the coronary artery.A 2.25mm rotalink¿ plus was selected for use.During the procedure, it was noted that the rotation speed of the device was unstable.No patient complications reported and patient's status was good.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, coil, sheath, handshake connections, burr, and annulus were microscopically and visually examined.Functional testing was performed by connecting the advancer to the rotablator control console system.There were no abnormal noises or leaks and the device did not run; so it wasn¿t able to get any speed.The advancer was dismantled and the ultem was found to be melted and the turbine is corroded.Product analysis confirmed the reported event due to the melted ultem.The investigation conclusion is user / use error as there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.The dfu states: ¿never operate the rotablator advancer without saline infusion.Flowing saline is essential for cooling and lubricating the working parts of the advancer.Operation of the advancer without proper saline infusion may result in permanent damage to the advancer¿.(b)(4).
 
Event or Problem Description
It was reported that unstable speed occurred.The target lesion was located in the coronary artery.A 2.25mm rotalink plus was selected for use.During the procedure, it was noted that the rotation speed of the device was unstable.No patient complications reported and patient's status was good.

Brand Name
ROTALINK¿ PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key7408709
Report Number2134265-2018-02985
Device Sequence Number1121546
Product Code MCX
UDI-Device Identifier08714729228394
UDI-Public08714729228394
Combination Product (Y/N)N
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2019
Device Model NumberH749236310060
Device Catalogue Number23631-006
Device Lot Number20841976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer04/21/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1